Jump to content

Magnarelli: Bitter taste in the mouth?


Magnarelli

Recommended Posts

Hi all.

 

Greetings from Brazil! I guess that SurvivingAntidepressants.org is becoming a shrine like place where people from all over the world meet searching for some words of wisdom and support.

 

I'm a 53 years old male, divorced, no kids, university professor. I took AD's for about 13 years, stopped cold turkey (I know, it was a stupid move)in December 2011 and have been off all medication, including finasteride (stopped one year earlier) and simvastatin, since then. The good thing about having stopped taking these drugs is to have lost 20 pounds. The worst thing is the awful morning anxiety, which is still prominent after 15 months. As for the depression, I don't think I'm significantly worse than I was during the years taking Lexapro. I have decided to bite the bullet and I am not coming back. The annoying thing, though, is this bitter taste/burning sensation in my mouth. Actually, about four months back I started having heartburn, which progressively turned into this bitterness in the mouth. Has anyone had similar symptoms during withdrawal?

1998: Zoloft 50

1999-2003: on and off Prozac 20, Efexor 150

2004-2011: Lexapro 10 mg

December 2011: quit Lexapro cold turkey

Link to comment
  • Moderator Emeritus

Hi Magnarelli,

 

I personally haven't had this symptom and have not heard of it - but someone else may have. Digestive problems such as heartburn, however, are common.

 

There are many knowledgeable people on this forum so I'm sure others will chime in soon.

 

In the meantime, welcome to the forum!

July 2001 prescribed 20mg citalopram for depression;
On and off meds from 2003-2006.
February 2006 back on 20mg citalopram and stayed on it until my last attempt at tapering in September 2011.
By far the worst withdrawal symptoms ever. Reinstated to 20mg citalopram
October 2012 - found this forum!
Nov 2012 to Feb 2013 did 10% taper, got doen to 11mg - was going great until stressful situation. Cortisol levels hit the roof, hideous insomnia forced me to updose to 20mg.
March 2016 - close to 100% back to normal!



****** I am not a medical practitioner, any advice I give comes from my own experience or reading and is only my perspective ******

Link to comment
  • Administrator

Welcome, Magnarelli.

 

Many of us have had to deal with the early morning waking as a withdrawal symptom. There are things you can do that might help, see http://survivingantidepressants.org/index.php?/topic/604-important-topics-about-symptoms-including-sleep-problems/

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Thanks basildev and Altostrata. I have been perusing this board for at least two months now and it has helped me a lot. My gastro doc has scheduled an endoscopy. I'll see how it goes and will report back here. It's amazing how most doctors don't believe that many withdrawal symptoms can last longer than two months or even start many months after the medication has been stopped.

1998: Zoloft 50

1999-2003: on and off Prozac 20, Efexor 150

2004-2011: Lexapro 10 mg

December 2011: quit Lexapro cold turkey

Link to comment
  • Moderator Emeritus

I think Doctors just choose to believe what the drug companies tell them.

 

They don't want to know.

July 2001 prescribed 20mg citalopram for depression;
On and off meds from 2003-2006.
February 2006 back on 20mg citalopram and stayed on it until my last attempt at tapering in September 2011.
By far the worst withdrawal symptoms ever. Reinstated to 20mg citalopram
October 2012 - found this forum!
Nov 2012 to Feb 2013 did 10% taper, got doen to 11mg - was going great until stressful situation. Cortisol levels hit the roof, hideous insomnia forced me to updose to 20mg.
March 2016 - close to 100% back to normal!



****** I am not a medical practitioner, any advice I give comes from my own experience or reading and is only my perspective ******

Link to comment
  • Moderator Emeritus

Many people experience gastro-intestinal problems during withdrawal from antidepressants and other psychotropic medications. It's best to stick to the tried-and-true: plainly prepared meat, vegetables, and fruits, and as much of it organic as you can afford. Many people who have suffered from depression and antidepressants find that they are gluten intolerant, so it's best to avoid wheat, rye, and barley. For someone particularly sensitive, even ordinary supermarket oatmeal can be a problem because it may be contaminated with gluten-containing dust from processing other grains.

 

After suffering through awful withdrawal from a too-fast taper from Lexapro, I've also decided that learning to cope with depression is the best thing to do. It isn't easy by any means, but then, whoever promised that life would be a picnic?

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment
  • 2 weeks later...

As I had promised in my last post, here is the report on my endoscopy (and biopsy): they showed chronic gastritis and presence of H. Pylori bacteria. Doctor prescribed standard therapy, that is, omeprazole and two antibiotics (clarythromicin and amoxicilin). Of course I will take these medicines, even though I am aware that the pathology of H. Pylori is somewhat controversial.

1998: Zoloft 50

1999-2003: on and off Prozac 20, Efexor 150

2004-2011: Lexapro 10 mg

December 2011: quit Lexapro cold turkey

Link to comment
  • Administrator

Well, at least you've tracked down the probable source of the symptoms. Hope the treatment goes well for you.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Thanks, Alto, for your support.

1998: Zoloft 50

1999-2003: on and off Prozac 20, Efexor 150

2004-2011: Lexapro 10 mg

December 2011: quit Lexapro cold turkey

Link to comment
  • 3 years later...

Sorry to post to such an old thread, but I am really interested to hear an update on the OP's situation.  I am having similar bad taste issues that seemed to start about 2 months after stopping Fluoxetine.  A gastro doctor has scheduled a barium swallow test and hydrogen breath test.  I tried Protonix for a month and it did nothing at all.  Did any of the symptoms ever subside for you?  Thank you so much.

Link to comment

I've had bad taste issues from withdrawal from trazodone including burning mouth, tongue, bitter taste and metallic taste. It comes and goes and one day will go away for good. Drinking alot of water helps. Try some sugar free gum, hard candy, even some fruit juice. Brushing teeth more often works too. Your's will go away too.

 

Marie

10/13--10/14 Ambien. Started tapering 1/14  Jumped 10/14.  Done.                                                                              

3/14        7.5 Remeron  still taking this.                              

2/14         75 Trazodone   -    Tapered by dry cutting all the way down.

1/16        4 mg Trazodone  -  Jumped. Bad mistake. Got hit with late withdrawal 6 weeks later. Reinstated.

4/16        Reinstated 1 mg, updose to 2 mg Trazodone

2/19        .04 Trazodone. Walked off.  Done.

10/3/19  Started 7.5 Mirtazapine taper cut to .073 gram weight, pill weighs .076

4/5/20    New Mirtazapine Taper - Compound Liquid 7.35 mg April '20, 7.25 mg May, 7.05 mg June, 6.99 mg June, 6.78 mg July, 6.57 mg Aug, Sept 6.35 mg, Sept 6.24 mg, Sept 6.21 mg, Oct 5.99 mg, Oct 5.90 mg, Oct 5.70 mg.

1/11/21 6.05 mg Messed up taper due to syringe change. Must remember the 1 ml syringe contains 1.5mg! 1/16/21 5.99 mg

2/21 5.75 mg, 3/21 5.6 mg, 4/7 5.45, 4/14 5.30, 5/12 5.15, 5/25/21 4.99 mg, 6/29 4.87 mg, 7/14/21 4.74 mg, 8/5 4.62 mg 8/17 4.5 mg, 8/30 4.38 mg,9/16 4.26 mg,10/9 4.14 mg, 10/23 4.05 mg, 11/6 3.96 mg,11/17 3.87mg.***Jan 22 Liquid was changed/couldn't tolerate***Changed back to pills. Feb 22/3.9 mg, 2/17/22 3.8 mg, 3/23 3.7 mg, 4/7 3.6 mg, 5/10 3.5mg,6/10/22 3.4 mg, 7/4 3.3 mg, 7/25 3.2 mg, 8/20/22 3.1 mg, 9/15 3 mg, 10/8/22 2.9 mg., 12/15 2.8 mg, 1/6/23 2.7 mg.*Taking Vit D and Multi-Vit.

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy